I take medications to help me sleep because of restless leg syndrome and periodic limb movement disorder. If I didn't have the meds. I would never fall asleep.
It sounds as if you have insomnia and the less sleep you get, the worse your fibro symptoms will be. Sleep and getting into the REM is very important for restoring your balance mentally and physically. It would be a good idea to mention this to your doctor as he could give you something to help.
I've known many with firo who have sleep disorders and most are up during the night and into the early morning.
I also take meds thelp me sleep. Without them I would be up all night and in horrible pain the next day. Talk to your doctor, he'll surely help you out.
Since coming down with CFS, previous problems with insomnia have ballooned for me. They're not as bad as what you're describing, not by a long shot, but there will still be periods of weeks at a time where I might get only 6 hours sleep on average (sometimes more, sometimes less). I have no problems getting to sleep, usually, I just get early wakefulness. I usually try to let it work itself out, but if it gets especially bad, I'll sometimes take medication if I wake up too early.
I have to be careful with medications due to Celiac Disease and the fact that many with CFS (dunno about Fibro) are excessively sensitive to some effects/side-effects. For me, the safest "sleep aid" is actually Gravol. The 50 mg tablets are gluten-free and while a whole tablet is *much* too strong for me, they can readily be divided into quarters (enough for a mild drowsy feeling) or halves (almost guaranteed to put me to sleep for several hours). And since I frequently get nausea (especially lately for some reason), I've *always* got Gravol on-hand.
Yes RobinHood. Many fibromites suffer from the same multiple chemical sensitivities (CMS) with medications as in CFS.
"Fibromites", huh? Sounds like some kind of bed-bug or something. Should I call an exterminator? ;) (Don't we all *wish* Fibro and CFS were that easy to deal with!)
I can never sleep. I'm usually tossing and turning until 3 or 4 a.m. Then I'll wake up at around 7 and can't get back to sleep. I average about 5 hrs. most days. It's horrible. Sometimes, even with a sleep med, I only sleep a few hours so a lot of times I don't even bother taking them.
Also, I have more pain at night and shooting, stabbing pains that scare me. I worry and get anxious.
I had the same problems until I start taking progesterone and estrogen creams (menopause) . Recently I start taking Magnesium right before going to sleep. I sleep continuously for 6 hours. In fact, I just heard Magnesium is a sleep aid.
...so magnessium really helps....cuz I was rx sleep meds and they did nothing...I am just like Katzandra with all the things running thru my mind...if I could just shut it off!!...I have had sleep issues since I was a child.....so if the magnessium works...I will try it!!
I don't know if you guys have been reading Dr. Steven Park's blogs on sleep problems. But he briefly discussed CFS and I'm enjoying reading his blogs.... I'm going to have to discuss some of this with my physician and/or possibly get a referral.
Yes..I saw the mouth breathers also....that's me!!....that can be the root to all my sleep issues......hummmm
Is Gravol a prescription you have to get from your doctor?
No, it's usually an over-the-counter drug, but it's readily available to the public in all countries as far as I know and does not require a prescription. As far as I know, it's marketed as either Gravol or Dramamine in all of North America, and its normal use is for nausea and travel-sickness. In case it goes by another name wherever you live, the chemical name of the active ingredient is Dimenhydrinate.
It's also very closely related to Benadryl (Diphenhydramine), which will also cause sleep. I've had more difficulty finding that in a pill form that's readily dividable, though, and for those of us who react very strongly to it, that's important.
Gravol is an OTC med. used for treating dizziness, nausea and vomiting. No prescription is required, but if you are currently on other meds. or supplements it would benefit you to check with your physician prior to usage.